Hi, this problem showed up 11 months ago. The left corner of my lower lip started whitening from its vermillion border. I have had oral herpes in that area for 20 years and have treated it with zovirax, and in recent years sometimes, abreva. I went to a derm and he thought it was a type of psoriasis that was drying out my lips and causing hypopigmentation. I didn't think my lips were very dry at the time, so this was a surprise. He prescribed Aclovate ointment, and I followed his directions. The pigment would come back to my lip for about ten minutes if if ever did, and then would dissapear. He told me to wean off of it when it "started to work," but it never did, and I weaned of it anyway. Now, six months after discontinung Aclovate, the problem has worsened by about 20%. The whiteness has moved closer to my lip's medial area. I use Aquaphor day and night to keep my lips moistened and SPF sunblock daily since this problem started.
Please help. Here is a picture.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.